Advanced Search
MyIDEAS: Login

Public Debt and J.S. Mill’s Conjecture: A Note

Contents:

Author Info

Abstract

Classical economists mainly Smith, Ricardo and J.S. Mill abhorred public debts because of their interference with capital accumulation. J.S. Mill in particular argued that a rising public debt leads to higher interest rates and falling real wages, a combination which may be consistent with a mildly increasing trend in the profit rate.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://aphrodite.uom.gr/econwp/pdf/dp032012.pdf
Our checks indicate that this address may not be valid because: 404 Not Found. If this is indeed the case, please notify (Theodore Panagiotidis)
Download Restriction: no

Bibliographic Info

Paper provided by Department of Economics, University of Macedonia in its series Discussion Paper Series with number 2012_03.

as in new window
Length:
Date of creation: Feb 2012
Date of revision: Feb 2012
Handle: RePEc:mcd:mcddps:2012_03

Contact details of provider:
Web page: http://www.uom.gr/index.php?tmima=3

Related research

Keywords: Classical economists; Public Debt; J.S. Mill; Ricardian Equivalence.;

Other versions of this item:

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Carmen M. Reinhart & Kenneth S. Rogoff, 2010. "From Financial Crash to Debt Crisis," NBER Working Papers 15795, National Bureau of Economic Research, Inc.
  2. Barro, Robert J, 1974. "Are Government Bonds Net Wealth?," Journal of Political Economy, University of Chicago Press, vol. 82(6), pages 1095-1117, Nov.-Dec..
  3. Robert J. Barro, 1988. "The Ricardian Approach to Budget Deficits," Working Papers 728, Queen's University, Department of Economics.
  4. Buchanan, James M, 1976. "Barro on the Ricardian Equivalence Theorem," Journal of Political Economy, University of Chicago Press, vol. 84(2), pages 337-42, April.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:mcd:mcddps:2012_03. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Theodore Panagiotidis).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.